U.S. doctors online nowAsk doctors free
Berwick, PA
A 22-year-old female asked:

21 m old boy, 2 ear infections, high fever, bad cough, runny nose, congestion, irritability, sore throat. loss of appetite on amoxil (amoxicillin) for 3 d no change?

3 doctor answers10 doctors weighed in
Dr. Julio Pajaro
A Verified Doctoranswered
Pediatrics 35 years experience
May be viral: Most ear infections, up to 85%, are caused by viruses that won't respond to ab. There is also the possibility that his infection is due to a bacteria that's resistant to amoxil (amoxicillin). When you say he has been on 3d of Amoxil (amoxicillin) are you counting the first day as the day you started the medication? If so then he has only had 2 days worth and it might be that you need to give amox more time. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Mark Diamond
Pediatrics 47 years experience
Amox may not be work: If no better in 1-2 days meds may not be working.Call your doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Bonnie Bock
Dr. Bonnie Bock commented
Infectious Disease 48 years experience
The amoxicillin may not have had enough time to work, or a different antibiotic may be needed. This sounds like a sinus infection. High fever is a reason to call or make appointment with your doctor
Dec 25, 2014
Dr. Nadia Ghattas
49 years experience
Fever & ear infectio: high fever & irritability after full 72 hours of amoxil (amoxicillin) means either the bacterial infection is resistant to amoxil (amoxicillin) or a viral infection, he needs a F/U appt with his pediatrician ASAP. continue treatment , control fever & keep him hydrated at the mean time. I hope he gets better soon, good l
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 19, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.